Alert archive / Florida / Coastal Flood Statements in 2015

Coastal Flood Statement 7, NWS Key West, FL

October 4, 2015Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Oct 4, 2015, 2:55 PM EDT for Monroe County, Florida. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2015, 2:55 PM EDT (18:55 UTC)
Expired
Oct 6, 2015, 3:09 PM EDT
In force
48 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2015-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2015-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WHUS42 KKEY 041855
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
255 PM EDT SUN OCT 4 2015

FLZ077-078-051000-
/O.CAN.KKEY.CF.Y.0002.000000T0000Z-151004T2100Z/
/O.NEW.KKEY.CF.S.0007.151004T1855Z-151005T1000Z/
MONROE MIDDLE KEYS-MONROE LOWER KEYS-
255 PM EDT SUN OCT 4 2015

...COASTAL FLOOD ADVISORY IS CANCELLED...

COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS LIKELY WILL
PERSIST IN LOWER AND MIDDLE FLORIDA KEYS COMMUNITIES FOR THE NEXT FEW
DAYS. HOWEVER...WATER LEVELS HAVE DROPPED BELOW THE PEAK VALUES
OBSERVED DURING THE LAST WEEK. SOME MINOR FLOODING OF VERY LOW LYING
AREAS IS POSSIBLE AT THE HIGHER HIGH TIDES. HOWEVER...WIDESPREAD
COASTAL FLOODING IS NOT EXPECTED ANYMORE IN THE LOWER AND MIDDLE
FLORIDA KEYS.
&&

$$

FLZ076-051000-
/O.EXT.KKEY.CF.Y.0002.000000T0000Z-151005T1000Z/
MONROE UPPER KEYS-
255 PM EDT SUN OCT 4 2015

...COASTAL FLOOD ADVISORY IN EFFECT...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD TO
  COASTAL FLOODING OF LOW-LYING AREAS IN THE UPPER FLORIDA KEYS LATE
  THIS AFTERNOON THROUGH TONIGHT.

* TIMING...WATER LEVELS OF ONE TO TWO FEET ABOVE NORMAL WILL PERSIST
  IN THE UPPER FLORIDA KEYS LATE THIS AFTERNOON THROUGH TONIGHT...
  ESPECIALLY ALONG PORTIONS OF FLORIDA BAY...INCLUDING BLACKWATER AND
  BUTTONWOOD SOUNDS. WATER LEVELS WILL NOT RECEDE MUCH BETWEEN TIMES
  OF HIGH TIDE ALONG PORTIONS OF FLORIDA BAY.

* IMPACTS...THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST 
  ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME 
  DOCKS AND SEAWALLS WILL BE OVER-TOPPED. 

* THE PERSISTENT WESTERLY WINDS ARE KEEPING WATER PILED UP IN FLORIDA
  BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. THIS SITUATION
  WILL NOT CHANGE MUCH FOR AT LEAST THE NEXT TWO DAYS.
  HOWEVER...WINDS SHOULD SHIFT AND SLACKEN BY MID WEEK...ALLOWING
  WATER LEVELS TO FALL GRADUALLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT TIDES WILL GENERATE
SALTWATER FLOODING OF LOW-LYING AREAS. DO NOT DRIVE THROUGH WATER
OF UNKNOWN DEPTH.
&&

$$

KASPER
6 follow-up statements
820 
WHUS42 KKEY 041947 AAA
CFWKEY

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
347 PM EDT SUN OCT 4 2015

FLZ076-050400-
/O.CON.KKEY.CF.Y.0002.000000T0000Z-151005T1000Z/
MONROE UPPER KEYS-
347 PM EDT SUN OCT 4 2015

UPDATED FOR FORMAT

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
MONDAY...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS WILL 
  LEAD TO COASTAL FLOODING OF LOW-LYING AREAS IN THE UPPER 
  FLORIDA KEYS LATE THIS AFTERNOON THROUGH TONIGHT. 

* TIMING...WATER LEVELS OF ONE TO TWO FEET ABOVE NORMAL WILL 
  PERSIST IN THE UPPER FLORIDA KEYS LATE THIS AFTERNOON THROUGH 
  TONIGHT... ESPECIALLY ALONG PORTIONS OF FLORIDA BAY...
  INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. WATER LEVELS WILL 
  NOT RECEDE MUCH BETWEEN TIMES OF HIGH TIDE ALONG PORTIONS OF 
  FLORIDA BAY. 

* IMPACTS...THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST 
  ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME 
  DOCKS AND SEAWALLS WILL BE OVER-TOPPED. 

* THE PERSISTENT WESTERLY WINDS ARE KEEPING WATER PILED UP IN 
  FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. THIS 
  SITUATION WILL NOT CHANGE MUCH FOR AT LEAST THE NEXT TWO DAYS. 
  HOWEVER...WINDS SHOULD SHIFT AND SLACKEN BY MID WEEK...
  ALLOWING WATER LEVELS TO FALL GRADUALLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT TIDES WILL GENERATE
SALTWATER FLOODING OF LOW-LYING AREAS. DO NOT DRIVE THROUGH WATER
OF UNKNOWN DEPTH. 
&&

$$

FLZ077-078-050400-
/O.CON.KKEY.CF.S.0007.000000T0000Z-151005T1000Z/
MONROE MIDDLE KEYS-MONROE LOWER KEYS-
347 PM EDT SUN OCT 4 2015


* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS LIKELY WILL
  PERSIST IN LOWER AND MIDDLE FLORIDA KEYS COMMUNITIES FOR THE NEXT
  FEW DAYS. HOWEVER...WATER LEVELS HAVE DROPPED BELOW THE PEAK VALUES
  OBSERVED DURING THE LAST WEEK. SOME MINOR FLOODING OF VERY LOW
  LYING AREAS IS POSSIBLE AT THE HIGHER HIGH TIDES.
  HOWEVER...WIDESPREAD COASTAL FLOODING IS NOT EXPECTED ANYMORE IN
  THE LOWER AND MIDDLE FLORIDA KEYS.

$$

BWC
844 
WHUS42 KKEY 050411
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1211 AM EDT MON OCT 5 2015

FLZ076-051000-
/O.CON.KKEY.CF.Y.0002.000000T0000Z-151005T1000Z/
MONROE UPPER KEYS-
1211 AM EDT MON OCT 5 2015

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD TO
  COASTAL FLOODING OF LOW-LYING AREAS IN THE UPPER FLORIDA KEYS
  THROUGH THE OVERNIGHT PERIOD.

* TIMING...WATER LEVELS OF ONE TO TWO FEET ABOVE NORMAL WILL PERSIST
  IN THE UPPER FLORIDA KEYS LATE TONIGHT...ESPECIALLY ALONG PORTIONS
  OF FLORIDA BAY... INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. WATER
  LEVELS WILL NOT RECEDE MUCH BETWEEN TIMES OF HIGH TIDE ALONG
  PORTIONS OF FLORIDA BAY.

* IMPACTS...THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST 
  ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME 
  DOCKS AND SEAWALLS WILL BE OVER-TOPPED. 

* THE PERSISTENT WESTERLY WINDS ARE KEEPING WATER PILED UP IN 
  FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. THIS 
  SITUATION WILL NOT CHANGE MUCH FOR AT LEAST THE NEXT TWO DAYS. 
  HOWEVER...WINDS SHOULD SHIFT AND SLACKEN BY MID WEEK... 
  ALLOWING WATER LEVELS TO FALL GRADUALLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT TIDES WILL GENERATE
SALTWATER FLOODING OF LOW-LYING AREAS. DO NOT DRIVE THROUGH WATER
OF UNKNOWN DEPTH. 
&&

$$

FLZ077-078-051000-
/O.CON.KKEY.CF.S.0007.000000T0000Z-151005T1000Z/
MONROE MIDDLE KEYS-MONROE LOWER KEYS-
1211 AM EDT MON OCT 5 2015

...HIGHER THAN PREDICTED TIDE LEVELS PERSIST IN THE LOWER AND MIDDLE
KEYS...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS LIKELY WILL
  PERSIST IN LOWER AND MIDDLE FLORIDA KEYS COMMUNITIES FOR THE NEXT
  FEW DAYS. HOWEVER...WATER LEVELS HAVE DROPPED BELOW THE PEAK VALUES
  OBSERVED DURING THE LAST WEEK. SOME MINOR FLOODING OF VERY LOW
  LYING AREAS IS POSSIBLE AT THE HIGHER HIGH TIDES.
  HOWEVER...WIDESPREAD COASTAL FLOODING IS NOT EXPECTED IN THE LOWER
  AND MIDDLE KEYS.


$$
816 
WHUS42 KKEY 051003
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
603 AM EDT MON OCT 5 2015

FLZ076-051815-
/O.EXT.KKEY.CF.Y.0002.000000T0000Z-151005T2000Z/
MONROE UPPER KEYS-
603 AM EDT MON OCT 5 2015

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FOR THE UPPER KEYS...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD TO
  COASTAL FLOODING OF LOW-LYING AREAS IN THE UPPER FLORIDA KEYS TODAY
  THROUGH TONIGHT.

* TIMING...WATER LEVELS OF ONE TO TWO FEET ABOVE NORMAL WILL PERSIST
  IN THE UPPER FLORIDA KEYS TODAY...ESPECIALLY ALONG PORTIONS OF
  FLORIDA BAY... INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. WATER
  LEVELS WILL NOT RECEDE MUCH BETWEEN TIMES OF HIGH TIDE ALONG
  PORTIONS OF FLORIDA BAY.

* IMPACTS...THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST 
  ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME 
  DOCKS AND SEAWALLS WILL BE OVER-TOPPED. 

* THE PERSISTENT WESTERLY WINDS ARE KEEPING WATER PILED UP IN FLORIDA
  BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. THIS SITUATION
  WILL NOT CHANGE MUCH FOR AT LEAST TODAY. HOWEVER...WINDS SHOULD
  SHIFT AND SLACKEN BY MID WEEK... ALLOWING WATER LEVELS TO FALL
  GRADUALLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT TIDES WILL GENERATE
SALTWATER FLOODING OF LOW-LYING AREAS. DO NOT DRIVE THROUGH WATER
OF UNKNOWN DEPTH. 

&&

$$

FLZ077-078-051815-
/O.EXT.KKEY.CF.S.0007.000000T0000Z-151005T2000Z/
MONROE MIDDLE KEYS-MONROE LOWER KEYS-
603 AM EDT MON OCT 5 2015

...HIGHER THAN PREDICTED TIDE LEVELS PERSIST IN THE LOWER AND MIDDLE
KEYS...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS LIKELY WILL
  PERSIST IN LOWER AND MIDDLE FLORIDA KEYS COMMUNITIES FOR THE NEXT
  FEW DAYS. HOWEVER...WATER LEVELS HAVE DROPPED BELOW THE PEAK VALUES
  OBSERVED LAST WEEK. SOME MINOR FLOODING OF VERY LOW LYING AREAS IS
  POSSIBLE AT THE HIGHER HIGH TIDES. HOWEVER...WIDESPREAD COASTAL
  FLOODING IS NOT EXPECTED IN THE LOWER AND MIDDLE KEYS.

$$
428 
WHUS42 KKEY 051923
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
323 PM EDT MON OCT 5 2015

FLZ076-061000-
/O.EXT.KKEY.CF.Y.0002.000000T0000Z-151006T1000Z/
MONROE UPPER KEYS-
323 PM EDT MON OCT 5 2015

...COASTAL FLOOD ADVISORY IN EFFECT FOR THE UPPER FLORIDA KEYS...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD TO
  COASTAL FLOODING OF LOW-LYING AREAS IN THE UPPER FLORIDA KEYS FROM
  THIS AFTERNOON THROUGH TONIGHT.

* TIMING...WATER LEVELS OF ONE TO TWO FEET ABOVE NORMAL WILL PERSIST
  IN THE UPPER FLORIDA KEYS...ESPECIALLY ALONG PORTIONS OF FLORIDA
  BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. WATER LEVELS WILL
  NOT RECEDE MUCH BETWEEN TIMES OF HIGH TIDE ALONG PORTIONS OF
  FLORIDA BAY.

* IMPACTS...THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST 
  ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME 
  DOCKS AND SEAWALLS WILL BE OVER-TOPPED. 

* THE PERSISTENT WESTERLY WINDS ARE KEEPING WATER PILED UP IN FLORIDA
  BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. THIS SITUATION
  WILL NOT CHANGE MUCH FOR THROUGH TONIGHT. HOWEVER... WINDS SHOULD
  SHIFT AND SLACKEN BY WEDNESDAY AND THURSDAY...ALLOWING WATER
  LEVELS TO FALL GRADUALLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT TIDES WILL GENERATE
SALTWATER FLOODING OF LOW-LYING AREAS. DO NOT DRIVE THROUGH WATER
OF UNKNOWN DEPTH.
&&

$$

FLZ077-078-061000-
/O.EXT.KKEY.CF.S.0007.000000T0000Z-151006T1000Z/
MONROE MIDDLE KEYS-MONROE LOWER KEYS-
323 PM EDT MON OCT 5 2015

...WATER LEVELS GRADUALLY WILL RETURN TO NORMAL THIS WEEK...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS LIKELY WILL
  PERSIST IN LOWER AND MIDDLE FLORIDA KEYS COMMUNITIES FROM LATE THIS
  AFTERNOON THROUGH TONIGHT. HOWEVER...WATER LEVELS HAVE DROPPED
  BELOW THE PEAK VALUES OBSERVED LAST WEEK. SOME MINOR FLOODING OF
  VERY LOW LYING AREAS IS POSSIBLE AT THE HIGHER HIGH TIDES. WIDESPREAD
  COASTAL FLOODING IS NOT EXPECTED IN THE LOWER AND MIDDLE KEYS.

$$

KASPER
319 
WHUS42 KKEY 061000
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EDT TUE OCT 6 2015

FLZ076-061800-
/O.EXT.KKEY.CF.Y.0002.000000T0000Z-151006T2100Z/
MONROE UPPER KEYS-
600 AM EDT TUE OCT 6 2015

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FOR THE UPPER KEYS...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD TO
  COASTAL FLOODING OF LOW-LYING AREAS IN THE UPPER FLORIDA KEYS TODAY
  THROUGH TONIGHT.

* TIMING...WATER LEVELS OF ONE TO ONE AND A HALF FEET ABOVE NORMAL
  WILL PERSIST IN THE UPPER FLORIDA KEYS...ESPECIALLY ALONG PORTIONS
  OF FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS. WATER
  LEVELS WILL NOT RECEDE MUCH BETWEEN TIMES OF HIGH TIDE ALONG
  PORTIONS OF FLORIDA BAY.

* IMPACTS...THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST 
  ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME 
  DOCKS AND SEAWALLS WILL BE OVER-TOPPED. 

* THE PERSISTENT WESTERLY WINDS THAT KEPT WATER PILED UP IN FLORIDA
  BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS IS FINALLY
  ABATING...AND WILL CONTINUE TO SLACKEN OVER THE NEXT 24 HOURS.
  FLOODING IN LOW LYING AREAS SHOULD SLOWLY DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT TIDES WILL GENERATE
SALTWATER FLOODING OF LOW-LYING AREAS. DO NOT DRIVE THROUGH WATER
OF UNKNOWN DEPTH. 
&&

$$

FLZ077-078-061800-
/O.EXT.KKEY.CF.S.0007.000000T0000Z-151006T2100Z/
MONROE MIDDLE KEYS-MONROE LOWER KEYS-
600 AM EDT TUE OCT 6 2015

...HIGHER THAN NORMAL TIDES CONTINUE IN THE LOWER AND MIDDLE KEYS...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS LIKELY WILL
  PERSIST IN LOWER AND MIDDLE FLORIDA KEYS COMMUNITIES TODAY INTO
  TONIGHT. HOWEVER...WATER LEVELS HAVE DROPPED BELOW THE PEAK VALUES
  OBSERVED LAST WEEK. SOME MINOR FLOODING OF VERY LOW LYING AREAS IS
  POSSIBLE AT THE HIGHER HIGH TIDES. WIDESPREAD COASTAL FLOODING IS
  NOT EXPECTED IN THE LOWER AND MIDDLE KEYS.

$$
852 
WHUS42 KKEY 061909
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
309 PM EDT TUE OCT 6 2015

FLZ077-078-062015-
/O.CAN.KKEY.CF.S.0007.000000T0000Z-151006T2100Z/
MONROE MIDDLE KEYS-MONROE LOWER KEYS-
309 PM EDT TUE OCT 6 2015


$$

FLZ076-070315-
/O.EXT.KKEY.CF.Y.0002.000000T0000Z-151007T1000Z/
MONROE UPPER KEYS-
309 PM EDT TUE OCT 6 2015

...COASTAL FLOOD ADVISORY NOW IN EFFECT...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS WILL 
  LEAD TO COASTAL FLOODING OF LOW-LYING AREAS IN THE UPPER 
  FLORIDA KEYS TODAY THROUGH TONIGHT. 

* TIMING...WATER LEVELS OF ONE TO ONE AND A HALF FEET ABOVE 
  NORMAL WILL PERSIST IN THE UPPER FLORIDA KEYS...ESPECIALLY 
  ALONG PORTIONS OF FLORIDA BAY...INCLUDING BLACKWATER AND 
  BUTTONWOOD SOUNDS. WATER LEVELS WILL NOT RECEDE MUCH BETWEEN 
  TIMES OF HIGH TIDE ALONG PORTIONS OF FLORIDA BAY. 

* IMPACTS...THE PRIMARY HAZARD WILL BE FLOODING OF THE LOWEST 
  ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME 
  DOCKS AND SEAWALLS WILL BE OVER-TOPPED. 

* THE PERSISTENT WESTERLY WINDS THAT KEPT WATER PILED UP IN 
  FLORIDA BAY...INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS IS 
  FINALLY ABATING...AND WILL CONTINUE TO SLACKEN OVER THE NEXT 
  24 HOURS. FLOODING IN LOW LYING AREAS SHOULD SLOWLY DIMINISH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT TIDES WILL GENERATE
SALTWATER FLOODING OF LOW-LYING AREAS. DO NOT DRIVE THROUGH WATER
OF UNKNOWN DEPTH. 
&&

$$
APA

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 4, 2:55 PM EDT, 0 minutes earlier.

Area forecast discussion, Oct 4, 2:55 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
255 PM EDT SUN OCT 4 2015

.DISCUSSION...
AN UPPER-LEVEL COMPOSITE ANALYSIS THIS AFTERNOON REVEALS AN EXPANSIVE
AND DEEP CYCLONE CENTERED OVER NORTHERN FLORIDA...WITH THE FLORIDA
KEYS LOCATED ALONG ITS SOUTHERN FLANK IN DEEP WESTERLY FLOW. A STRONG
SUBSIDENCE INVERSION BASED NEAR 7000 FEET ELEVATION PERSISTS OVER THE
SERVICE AREA WITH A DEEP LAYER OF DRY AIR ABOVE. THE SUB-INVERSION
LAYER IS UNSTABLE AND SOMEWHAT MOIST...AND SOME SHALLOW CUMULUS
CONVECTION HAS INITIATED IN THE FAST WESTERLY MARITIME FLOW...WITH
ISOLATED LIGHT SHOWERS DETECTED BY DOPPLER RADAR ACROSS THE FLORIDA
KEYS AND ADJACENT COASTAL WATERS. SOME MODEST AIR MASS MODIFICATION
HAS OCCURRED DURING THE LAST 24 HOURS WITH CURRENT AIR TEMPERATURES
IN THE MID 80S AND DEWPOINT TEMPERATURES IN THE UPPER 60S NOW.

FORECAST REASONING FOR THIS CYCLE IS SIMILAR TO THE LAST FEW CYCLES.
THE DEEP CYCLONIC GYRE OVER THE SOUTHEASTERN UNITED STATES AND
EASTERN GULF OF MEXICO WILL WEAKEN...ELONGATE...AND SHIFT SOUTHWARD
OVER THE NEXT FEW DAYS. MOISTURE AND INSTABILITY WILL INCREASE SLOWLY
WITH SOME INCREASED LOWER-TROPOSPHERIC MOISTURE CONVERGENCE BY
TUESDAY-WEDNESDAY. NEVERTHELESS...LARGE-SCALE FORCING FOR ASCENT WILL
NOT BE IMPRESSIVE AS THE SYSTEM WILL BE WEAKENING. HOWEVER...
MEASURABLE RAIN CHANCES WILL BE HIGHER THAN AT PRESENT...WITH AT
LEAST A SLIGHT CHANCE FOR THUNDERSTORMS. THIS THINKING IS REFLECTED
IN BOTH DIGITAL AND DERIVED FORECASTS.

WE HAVE DROPPED THE COASTAL FLOOD ADVISORY FOR THE MIDDLE AND LOWER
KEYS...BUT KEPT IT UP FOR THE UPPER KEYS. COASTAL FLOODING WILL BE AN
ISSUE IN KEY LARGO COMMUNITIES ALONG BLACKWATER AND BUTTONWOOD SOUNDS
UNTIL THE PERSISTENT WEST WINDS SHIFT...WHICH LIKELY WILL BE TUESDAY
NIGHT OR WEDNESDAY.
&&

.MARINE...
SMALL CRAFT SHOULD EXERCISE CAUTION THIS EVENING ALL ZONES. A LOW
PRESSURE SYSTEM WILL PERSIST OVER THE SOUTHEASTERN UNITED STATES
TONIGHT THROUGH MONDAY. A TROUGH ASSOCIATED WITH THIS LOW PRESSURE
AREA WILL APPROACH THE FLORIDA KEYS MONDAY NIGHT AND TUESDAY...AND
LIKELY DISSIPATE OVER SOUTHERN FLORIDA ON WEDNESDAY OR THURSDAY.
&&

.AVIATION...
MAIN ISSUE AGAIN TODAY WILL BE THE WINDS. WINDS OF 270-300 DEG 10-12
KTS EXPECTED WITH GUSTS 20-25 KTS POSSIBLE. WINDS WILL DECOUPLE TO
AROUND 10 KTS AFTER SUNSET. SCATTERED VERY LIGHT SHRA ARE POSSIBLE
THROUGH THE PERIOD. WILL HAVE VCSH MENTIONED IN THE TAFS THROUGH THE
PERIOD THOUGH -SHRA SHOULD HAVE LITTLE IMPACT ON OPERATIONS. EXPECT
VFR CONDITIONS WITH SCT STRATOCU IN 4KFT-8KFT LEVEL. 34/MM
&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  78  86  78  86 / 20 30 30 30
MARATHON  78  87  78  88 / 20 30 30 30
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...COASTAL FLOOD ADVISORY IN EFFECT FOR FLZ076.

GM...NONE.
&&

PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....MM
DATA COLLECTION.......VICKERY

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Oct 4, 5:43 AM EDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
543 AM EDT SUN OCT 4 2015

FLZ076>078-GMZ031>035-042>044-052>055-072>075-051000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
543 AM EDT SUN OCT 4 2015

...COASTAL FLOOD ADVISORY IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD TO COASTAL FLOODING OF
LOW-LYING AREAS IN THE FLORIDA KEYS TODAY. COASTAL FLOODING WILL
LIKELY PERSIST TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

COASTAL FLOODING WILL LIKELY PERSIST INTO EARLY NEXT WEEK.

ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL
AS OVER NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN
TUESDAY THROUGH SATURDAY. THE PRIMARY THUNDERSTORM HAZARD WILL BE
CLOUD TO SURFACE LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BS

Nearby

Coastal Flood Statements in Florida, 2015Every coastal flood statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.